Alert archive / Missouri / Wind Advisories in 2024

Wind Advisory 7, NWS Kansas City, MO

April 5, 2024Atchison County, Doniphan County, Kansas; 4 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Apr 5, 2024, 2:37 PM CDT for Atchison County, Doniphan County, Kansas; 4 counties in Missouri. It took effect at Apr 6, 2024, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2024, 2:37 PM CDT (19:37 UTC)
In effect from
Apr 6, 2024, 1:00 PM CDT
Expired
Apr 6, 2024, 8:00 PM CDT
In force
7 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Holt County, MO, Nodaway County, MO

The radar

The Topeka radar (KTWX), 149 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2024-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2024-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2150 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

385 
WWUS73 KEAX 051937
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
237 PM CDT Fri Apr 5 2024

KSZ025-102-MOZ001-002-011-012-060345-
/O.NEW.KEAX.WI.Y.0007.240406T1800Z-240407T0100Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Holt-Andrew-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rock Port, Fairfax, Maryville, Mound City, 
Oregon, Maitland, Forest City, Craig, Savannah, 
and Country Club Villa
237 PM CDT Fri Apr 5 2024

...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY...

* WHAT...Southeast winds sustained 25 to 30 mph with gusts up to 
  45 mph expected.

* WHERE...In Kansas, Atchison KS and Doniphan Counties. In 
  Missouri, Atchison MO, Nodaway, Holt and Andrew Counties.

* WHEN...From 1 PM to 8 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Dead
  or small tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
033 
WWUS73 KEAX 060757
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
257 AM CDT Sat Apr 6 2024

KSZ025-102-MOZ001-002-011-012-070100-
/O.CON.KEAX.WI.Y.0007.240406T1800Z-240407T0100Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Holt-Andrew-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rock Port, Fairfax, Maryville, Mound City, 
Oregon, Maitland, Forest City, Craig, Savannah, 
and Country Club Villa
257 AM CDT Sat Apr 6 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Kansas, Atchison KS and Doniphan Counties. In 
  Missouri, Atchison MO, Nodaway, Holt and Andrew Counties.

* WHEN...From 1 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
430 
WWUS73 KEAX 061850
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
150 PM CDT Sat Apr 6 2024

KSZ025-102-MOZ001-002-011-012-070100-
/O.CON.KEAX.WI.Y.0007.000000T0000Z-240407T0100Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Holt-Andrew-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rock Port, Fairfax, Maryville, Mound City, 
Oregon, Maitland, Forest City, Craig, Savannah, 
and Country Club Villa
150 PM CDT Sat Apr 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Kansas, Atchison KS and Doniphan Counties. In 
  Missouri, Atchison MO, Nodaway, Holt and Andrew Counties.

* WHEN...From 1 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 5, 12:24 PM CDT, 2 hours 13 minutes earlier. Its key messages:

  • Showers and thunderstorms are expected Saturday evening into Saturday night...a few storms over eastern Kansas and extreme western Missouri may be strong.
Area forecast discussion, Apr 5, 12:24 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1224 PM CDT Fri Apr 5 2024

.KEY MESSAGES...

- Showers and thunderstorms are expected Saturday evening into
  Saturday night...a few storms over eastern Kansas and extreme
  western Missouri may be strong.

&&

.DISCUSSION...
Issued at 226 AM CDT Fri Apr 5 2024

A chilly start to the day is on tap as a surface ridge of high
pressure and clear skies will allow temperatures to drop into the
upper 20s to mid 30s. The surface ridge will shift east of the area
this afternoon allowing winds to increase into out of the east to
east-southeast. This will provide modest mixing and aid in
temperatures rising into the mid to upper 50s over the eastern CWA
to the low to mid 60s west. Friday night, a surface low will develop
across eastern Colorado in response to a upper level trough pushing
from the Great Basin region into Colorado. Saturday, the surface low
will deepen as it moves into northwestern Kansas. This will leave
the local area in between the departing surface ridge and the
deepening low. As such, the pressure gradient will tighten across
the area. A wind advisory may be needed for eastern Kansas and
western Missouri as SE winds may approach 45 mph in
those locations by Saturday afternoon. Those strong winds will allow
highs to rise into the low to mid 70 across the western CWA but only
into the low to mid 60s across the eastern CWA where winds will not
be as strong. Saturday evening into Saturday night a the surface low
will move into western nebraska with a cold front extending south
from it. Out ahead of the front, a moisture axis will set up over
central/eastern Kansas and it is here where thunderstorms are
expected to develop. Storms are expected to move into the western
CWA Saturday evening. Storms are expected to be linear by the time
they arrive. They will moving into a very high shear/low CAPE
environment with modest moisture consequently, the severe weather
setup is not ideal. However, with a 60-70kt LLJ just off the surface
it is not out of the question a storm could usher down those strong
winds. Storms are then expected to march across the CWA overnight
Saturday however, the severe threat will diminish as storms move
into central Missouri. A few residual showers may be possible across
northern Missouri on Sunday as the surface low moves from western
Nebraska to central Iowa. With strong SW winds on Sunday highs will
rise into the mid 60s to lower 70s.

Monday, surface high pressure will build into the area under
southwesterly flow aloft. This will again allow highs to rise into
the mid 60s to lower 70s. Right now just scattered cloud are
expected on the day Monday for those who plan to partake in eclipse
viewing. Monday night through Wednesday a closed upper level low
will move from the Four Corners region into the Red River Valley.
several lead shortwaves will bring storms to south of the forecast
area however, our CWA will be on the northern periphery of the rain
shield so occasional showers will be possible particularly across
the southern CWA during this period. Highs both Tuesday and
Wednesday will be in the mid 60s to lower 70s. Wednesday night into
Thursday the upper low will travel through the southern Ozarks into
the lower Mississippi River Valley which will lend itself to a dry
forecast highs Thursday will be in the mid 60s to near 70. Friday,
height rises will allow temperatures to rise into the upper 60s to
lower 70s.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1224 PM CDT Fri Apr 5 2024

VFR conditions through the period. ESE winds will notably increase
after midnight, and strengthen throughout Saturday. Some gusts may
approach 30kts by 18z.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...73
AVIATION...Blair
Hazardous weather outlook, Apr 5, 3:07 AM CDT, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
307 AM CDT Fri Apr 5 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-060815-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
307 AM CDT Fri Apr 5 2024

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 Wind gusts to 40 MPH possible Saturday afternoon. Thunderstorms
 expected Saturday evening. A few strong to severe storms possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.